MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY ADVANCED; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY ADVANCED; CATHETER, PERCUTANEOUS
Model Number MC172150JX-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation found that an in-house guidewire could not be advanced into the returned microcatheter, which is consistent with the alleged product issue.Further investigation found ptfe damage/delamination and an exposed coil protruding into the lumen at the hub transition, which would have contributed to the reported resistance.The physical evaluation of the device could not identify the conditions or circumstances that led to the exposed coil, but this condition is consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.The ptfe damage/delamination is consistent with attempting to advance another device into the microcatheter with an exposed coil.
 
Event or Problem Description
It was initially reported that the microwire could not be inserted into the catheter hub.A new headway product was used instead.The patient was reported to be stable.When the device was received and analyzed, the microcatheter exhibited an exposed coil protruding into the lumen at the hub transition.

Brand Name
HEADWAY ADVANCED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24228538
Report Number2032493-2026-00051
Device Sequence Number10269740
Product Code DQY
UDI-Device Identifier00842429117460
UDI-Public(01)00842429117460(11)240506(17)270430(10)0000591172
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC172150JX-AL
Device Lot Number0000591172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight63 KG